here we go again...

Hear Again

New Member
Joined
Jan 21, 2005
Messages
20,114
Reaction score
5
hi everyone,

excuse the lowercase typing. i have a headache now and am feeling very dizzy and nauseous. do any of you feel lightheaded or nauseated when hearing high frequency sounds? this is getting so tiring and frustrating for me. i thought i had this problem nipped in the bud, but apparently not. my audi wants me to have a softer map made, so i am waiting for her e-mail. i also plan to schedule an appointment with the balance specialist at my ci center to see if there is anything she can do to help. please tell me this isn't something i will have to deal with *every* single time i have a headache??? i have a 21 year history of migraines and allergy/sinus headaches, so if this is what I need to deal with for the rest of my life, perhaps ci's aren't the right choice for me anymore.
 

dogmom

Well-Known Member
Joined
Feb 1, 2009
Messages
8,599
Reaction score
234
:aw: HA, wish you felt better......:hug:
sorry I have no tips for you but I wish you best luck on your appt. and waiting for the email....hope it comes soon!
 

Bottesini

Old Deaf Ranter
Premium Member
Joined
Mar 17, 2008
Messages
43,648
Reaction score
504
Are you certain this can't be a side effect of some of your medications or of the combination of medicines?
 

Frisky Feline

Well-Known Member
Joined
Jun 2, 2003
Messages
26,320
Reaction score
85
Are you certain this can't be a side effect of some of your medications or of the combination of medicines?


it has crossed my mind about the combinatin of medicine that can cause the other medicine go flat or the other medicine go worse.

Hope it goes away asap.
 

overthepond

New Member
Joined
Jun 3, 2008
Messages
2,078
Reaction score
0
Ummm you mentioned you got new allergy medication few weeks/days ago, could it be the cause (clash with your other med?)

(((hugs)))
 

Oceanbreeze

New Member
Joined
Mar 24, 2004
Messages
9,975
Reaction score
4
hi everyone,

excuse the lowercase typing. i have a headache now and am feeling very dizzy and nauseous. do any of you feel lightheaded or nauseated when hearing high frequency sounds? this is getting so tiring and frustrating for me. i thought i had this problem nipped in the bud, but apparently not. my audi wants me to have a softer map made, so i am waiting for her e-mail. i also plan to schedule an appointment with the balance specialist at my ci center to see if there is anything she can do to help. please tell me this isn't something i will have to deal with *every* single time i have a headache??? i have a 21 year history of migraines and allergy/sinus headaches, so if this is what I need to deal with for the rest of my life, perhaps ci's aren't the right choice for me anymore.

Bott had a good suggestion above. She suggested that this may be med side effects? It may be worth asking the pdoc about. Also, since you have a long history of sinus issues, I'd also have that looked into. You may have polyps or some other issues going on with your sinuses that could cause the dizziness, which in turn, may set off nausea. I'd look at these possiblities in addition to what you're attacking via the CI route.

Good luck!
 

Hear Again

New Member
Joined
Jan 21, 2005
Messages
20,114
Reaction score
5
bott,

i'm now on 10 different meds, so i have no idea what is causing what. i did start 2 new allergy meds last week (flonase and albuterol), but my symptoms only started today. i would think that if they were caused by my nasal spray and inhaler, i would have felt this long before now. hmm.
 

Hear Again

New Member
Joined
Jan 21, 2005
Messages
20,114
Reaction score
5
Bott had a good suggestion above. She suggested that this may be med side effects? It may be worth asking the pdoc about. Also, since you have a long history of sinus issues, I'd also have that looked into. You may have polyps or some other issues going on with your sinuses that could cause the dizziness, which in turn, may set off nausea. I'd look at these possiblities in addition to what you're attacking via the CI route.

Good luck!

that's a good idea ocean. i've never talked to my gp about my sinus problems or even my allergy issues. i do plan to schedule an appt with an allergist and a pulmonologist (if he or she feels it is necessary) so i can get a better sense of what i'm dealing with.

when you are on 10 different meds, it's really difficult to pinpoint what med is doing what. as you know, i've been doing very well on my new meds and do not want to change any of them.

if it comes down to it, i'll create an even softer map where sounds are barely audible. perhaps if i have 2 soft maps in addition to my regular map, i'll have all of my bases covered.

on another note, good news. my headache turned into a migraine, so i took my imitrex and i'm feeling better.
 

Hear Again

New Member
Joined
Jan 21, 2005
Messages
20,114
Reaction score
5
ocean,

i forgot to mention that i'll call my pdoc's nurse tomorrow and ask if being overly sensitive to sounds can be a side effect of psychotropic meds. i know taking albuterol can cause a temporary "high," but this only lasts a minute or two.
 

Hear Again

New Member
Joined
Jan 21, 2005
Messages
20,114
Reaction score
5
Ummm you mentioned you got new allergy medication few weeks/days ago, could it be the cause (clash with your other med?)

(((hugs)))

my pdoc knows i'm taking flonase and albuterol. according to him, they don't pose any problems with the other meds i'm taking.
 

Hear Again

New Member
Joined
Jan 21, 2005
Messages
20,114
Reaction score
5
hi everyone,

i have an appt with lexi (the balance specialist at my ci center) on june 29th at 9am. her schedule is booked, so this was the earliest time i could come in.
 

Jiro

If You Know What I Mean
Premium Member
Joined
Apr 27, 2007
Messages
69,286
Reaction score
142
wow you've been combating with migraines and allergy/sinus headaches for 21 years? at least that means CI did not contribute to it.
 

Hear Again

New Member
Joined
Jan 21, 2005
Messages
20,114
Reaction score
5
wow you've been combating with migraines and allergy/sinus headaches for 21 years? at least that means CI did not contribute to it.

Nope. All of this started when I was 17 years old, so my CIs aren't to blame.
 

Oceanbreeze

New Member
Joined
Mar 24, 2004
Messages
9,975
Reaction score
4
Look at everything, Hear Again. This probably isn't CI related (but probably a good idea to cover that base, anyway....). I'm thinking along the lines of something going on with your sinuses. Here's my thoughts....

As you know, I don't have a CI, but I have had sinus troubles probably starting as early as preschool. I've been on various meds since then on and off depending on how I feel. About a year and a half ago, I developed recurring sinus infections that could not be completely cured with standard antibiotic treatment. The meds would knock down the acute infection and I'd feel better for awhile, but then it would flare again, and on the merry-go-round I went. I got tired of this nonsense after awhile, and went back to my Dr. He suggested I be seen by an ENT who diagnosed nasal polyps. I ended up having surgery to remove the polyps shortly after. I still have minor issues with allergies, but I don't suffer nearly like I did when I had the polyps. I'm not trying to diagnose you, but this is something to keep in mind if you have had long term sinus issues. Just something to think about....
 

Hear Again

New Member
Joined
Jan 21, 2005
Messages
20,114
Reaction score
5
Look at everything, Hear Again. This probably isn't CI related (but probably a good idea to cover that base, anyway....). I'm thinking along the lines of something going on with your sinuses. Here's my thoughts....

As you know, I don't have a CI, but I have had sinus troubles probably starting as early as preschool. I've been on various meds since then on and off depending on how I feel. About a year and a half ago, I developed recurring sinus infections that could not be completely cured with standard antibiotic treatment. The meds would knock down the acute infection and I'd feel better for awhile, but then it would flare again, and on the merry-go-round I went. I got tired of this nonsense after awhile, and went back to my Dr. He suggested I be seen by an ENT who diagnosed nasal polyps. I ended up having surgery to remove the polyps shortly after. I still have minor issues with allergies, but I don't suffer nearly like I did when I had the polyps. I'm not trying to diagnose you, but this is something to keep in mind if you have had long term sinus issues. Just something to think about....

i plan to see my gp to discuss my initial appointment with an allergist, so when i meet with her, i'll ask about the possibility of having nasal polyps. it very well could be since i need to use my inhaler and nasal spray twice/day (upon awakening and right before bed) due to dry coughing spells and congestion. i'll definitely mention this to her at my next appointment.
:ty:
 

deafdude1

New Member
Joined
Feb 24, 2009
Messages
1,268
Reaction score
0
Nope. All of this started when I was 17 years old, so my CIs aren't to blame.


That's why your surgeon won't remove your CIs. They give you great hearing and increase your own personal safety. You can have your mapping adjusted again, perhaps turn off another 3 mid/high frequency electrodes. You might cope much better hearing mostly just the low frequencies. This will still alert you to environmental sounds such as when crossing the road. If turning off more electrodes don't help, they can be turned back on. Worth a try? Hope this helps.
 
Top